A case of constrictive pericarditis during cabergoline treatment for hyperprolactinaemia.

Forskningsoutput: TidskriftsbidragArtikel i vetenskaplig tidskrift

Abstract

OBJECTIVE: Treatment with dopamine agonists has been associated with cardiopulmonary fibrotic reactions, predominantly in patients treated for Parkinson's disease. To our knowledge, these reactions have previously not been associated with low-dose cabergoline treatment for hyperprolactinaemia. METHOD: A case of constrictive pericarditis in a patient treated with cabergoline for hyperprolactinaemia is presented. The patient has been treated at a county hospital and a university hospital in southern Sweden. RESULTS: A 20-year-old woman with a 3-year history of amenorrhoea was referred to the department in 1992. From 2001 to 2005, she was given cabergoline, 0.5-1.5 mg/week. In 2005 a pericardectomy was performed due to fibrotic, constrictive pericarditis. CONCLUSIONS: Our present case suggests that constrictive pericarditis may develop even on low-dose cabergoline, which might indicate that this reaction, as opposed to valvular fibrosis, is not mediated by a 5-HT(2B) agonistic mechanism.

Detaljer

Författare
Enheter & grupper
Forskningsområden

Ämnesklassifikation (UKÄ) – OBLIGATORISK

  • Endokrinologi och diabetes
Originalspråkengelska
Sidor (från-till)583-585
TidskriftEuropean Journal of Endocrinology
Volym158
Utgivningsnummer4
StatusPublished - 2008
PublikationskategoriForskning
Peer review utfördJa